Medical News Summary: Influenza medication overdose is common


advertisement

About: Influenza medication overdose is common
Date: 8 February 2005
Source: CBC News
Medical News Summary (summary of medical news story as reported by CBC News): A measurement error by a nurse led to 24 patients at an extended care facility receiving a tenfold dose of amantadine (antiviral drug to prevent influenza). The mistake wasn’t picked up by nurses until 4 days later when patients started suffering from dehydration, nausea, loss of balance and falls. It has been highlighted that this drug has been wrongly measured in several other facilities as well leading to the proposal of changing the method of administration of the drug.
URL: http://vancouver.cbc.ca/regional/servlet/View?filename=bc_drug-overdose20050208
Related Disease Topics: Influenza, Drug overdose (type of Adverse reaction)
Related Symptom Topics: Dehydration, nausea, loss of balance, fall

Related Medical News Channels: This medical news summary article refers to the following medical channel categories:

Medical Tools & Articles:


Next articles:

Medical Articles:
 
 
CureResearch.comTM Copyright © 2010 Health Grades, Inc. All rights reserved.
Home | Contents | Search | Site Map | Feedback | Contact Us | Terms of Use | Privacy Policy | About Us | Advertise